I have read some of the old posts, but would like some responses from people who are going through what I am right now Dec 2012.
I decided to have gastric banding, and although I read the fine print forgot that my stomach opening will only be about 1/2" in size until 2 weeks before the op. I hurriedly went to see my GP and began a fast exit - 1 week of 75mg down from my normal 150mg which I had been taking for 10 years, then a week later down to 1x75mg every other day, then nothing for 2 days before my op. My GP had consulted with quite a few psychiatrists who could come up with no alternative to a slow release anti depressant that wasn't a capsule. So I went cold turkey with Valium as a stopgap if things got too rough. I am 5 days postop and have the following major symptoms. Apart from the foggy, dyslexic brain and brain zaps which I can handle, and hot flushes (that I didnt get during menapause) my major problem is emotional - crying at anything - happy, sad or annoying, overreacting to things I should be able to handle, and regretting it afterwards. I now read how many people this is normal for who are detoxing, but worry about how long it will last. My other problem which is very major when it occurs is an excruciating pain in the side of my neck like someone digging their fingers into the muscle which sometimes last several seconds to minutes. I'm not a baby to pain but this is 10/10. Does anyone else experience this. It is hard for me to sort which are the symptoms from the anesthetic and gastric banding op ( they pump you full of gas) and which are symptoms of detoxing. Has anyone else experienced this? Thanks for reading this and I look forward to your opinions. Good luck with your own journeys.View Thread
I am going through withdrawal from Effexor XR 150mg right now and it is so nice to talk to others going through the same. My experience is as follows: I have been on 150mg for 9 years without any negative effects so didnt see the need to go off it - if it isnt broken why fix it right. However, after a couple of years of deliberation I decided to have gastric banding and although I read the fine print, forgot that you cant swallow capsules because the opening to my stomach will only be 5cm (1/2" in American). Anyway I remembered 2 weeks out from the op and went to the Dr to find an alternative, only to find that all slow release medications similar are capsules. So I went from 1 x 150mg a day to 1 x 75mg a day for 1 week, then 1 x 75 every other day for 1 week, then nothing just before my op. with valium if I get desperate. Having just had the op 5 days ago, I am finding it hard to sort which symptoms are from the op and which are withdrawal. My main symptom is being very emotional as many have expressed. I cry (embarassingly) at ridiculous things, like seeing a cute puppy dog, and my fatherinlaw being 30 minutes late for a special dinner. The other major side effect, which maybe because i have been pumped full of gas for the operation is an absolutely excruciating pain in the side of my neck like the muscles severest cramp. It comes and goes unexpectedly. Has anyone else had that.I am beginning to think that these symptoms might last a lot longer than I anticipated. I really want to stay clear of any sort of medication if I can but does anyone know of a similar medication which is slow release and comes in a smallish tablet form as none of the psychiatrists my GP contacted did and sugguested valium. I am going to the US (on my own from AU) in 4 weeks time, so if there is anything, maybe I could bring some back.View Thread